I am being treated for depression and anxiety. I also suffer with fibromyalgia, being in the top 10% on pain scale. I have real problems with anger issues, where everything makes me annoyed and stressed. Could the amount of different tablets I am taking be a cause/side effect, (apart from the normal constipation).
It is not uncommon for people coping with chronic pain (and we note yours is high on the pain scale) to develop difficulties with mood and frustration.
Anger can be commonly experienced as a reflection of this. If you are not already under the care of a specialist pain management team then you might like to consider asking your GP for a referral to one. Pain clinics take a holistic approach to people suffering chronic pain and can offer treatment advice, coping strategies and psychological support as a part of this.
Equally, if you do not feel chronic pain and your Fibromyalgia is a cause or contributing to this then it might be one of your medications that are contributing. Some anti-depressant side effects can produce similar effects as you are experiencing but without knowing which medications you take it is not possible to be specific.
Sometimes it can more usually be a mixture of the illness, pain and possible side effects from a particular medication so we do think it would be helpful for you to talk through your anger issues with your Doctor who could review your medications and also put you in touch with any psychological support should you both feel that may be helpful.
Anger management courses are available in most areas and you may like to consider asking your GP where your nearest one is. It is very difficult for anyone managing pain and illness such as yourself and the correct medication can help to support you while you are doing so. It is not unusual for treatment regimes to be tweaked to better suit a patient which is why given all the above a visit to your GP could be very worthwhile.
The good news is that with correct support and treatment anger issues can usually be overcome and we wish you the very best both for your future health and in finding good support and help in resolving this.
Answered by the Health at Hand nurses